Alert archive / Puerto Rico / Flash Flood Warnings in 2022
Flash Flood Warning 65, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 25, 2022, 11:49 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2022, 11:49 PM CDT (04:49 UTC)
- Expired
- Oct 26, 2022, 2:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 96 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
363
WGCA52 TJSJ 260449
FFWSJU
PRC055-079-260800-
/O.NEW.TJSJ.FF.W.0065.221026T0449Z-221026T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1249 AM AST Wed Oct 26 2022
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Guanica County in Puerto Rico...
Lajas County in Puerto Rico...
* Until 400 AM AST.
* At 1249 AM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 1795 6711 1805 6711 1806 6701 1802 6688
1800 6686 1795 6686 1795 6690 1798 6692
1796 6693 1795 6691 1794 6693 1793 6692
1794 6697 1793 6697 1797 6700 1796 6707
1798 6706
FLASH FLOOD...RADAR INDICATED
$$
DSR1 follow-up statement
428
WGCA72 TJSJ 260745
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
345 AM AST Wed Oct 26 2022
PRC055-079-260755-
/O.CAN.TJSJ.FF.W.0065.000000T0000Z-221026T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guanica PR-Lajas PR-
345 AM AST Wed Oct 26 2022
...FLASH FLOOD WARNING IS CANCELLED FOR GUANICA AND LAJAS COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 PM AST Thursday for
portions of Puerto Rico and Virgin Islands.
LAT...LON 1795 6711 1805 6711 1806 6701 1802 6688
1800 6686 1795 6686 1795 6690 1798 6692
1796 6693 1795 6691 1794 6693 1793 6692
1794 6697 1793 6697 1797 6700 1796 6707
1798 6706
$$
DSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 8:40 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Oct 25, 8:40 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service San Juan PR 940 PM AST Tue Oct 25 2022 .UPDATE... No change to the inherited short term forecast and reasoning at this time. Recent satellite imagery and the doppler weather radar showed increasing cloudiness and shower activity, with strong thunderstorms over the Mona passage moving north northwest while brushing portions of the west coastal areas. Frequent lightning was observed with the strong thunderstorms. Moist and unstable conditions are still forecast with increasing showers and thunderstorms expected across the area overnight into Wednesday, as low level convergence and moisture pooling increases along with the instability aloft due to divergence and cooler mid level advective temperatures. && .AVIATION...Unsettled weather pattern will persist through the forecast period. Sct-Num SHRA with Isold TSRA expected to affect the regional waters and local flying area especially between W PR and Hispaniola associated with an upper level trough, as well as areas of incr SHRA/Isold over Ern Caribbean waters accompanying a tropical wave. Activity will move into the eastern half of PR and Vcty of USVI 26/04-13z. Winds will be calm to lgt/vrb but locally higher near TSRA...then bcmg east southeast 10 to 15 kts with sea breeze variations aft 26/14Z. && .MARINE...No changes to the marine forecast. Seas and winds will remain at 4 feet or less and 5 to 10 knots respectively overnight increasing to 10 to 15 knots and up to 5 feet over the offshore waters of the Atlantic and the local passages on Wednesday onwards. Locally choppy and hazardous marine conditions will remain likely with the increasing shower and thunderstorm activity expected through Wednesday. Please refer to the latest Coastal Waters Forecast (CWFSJU) issued by WFO San Juan PR for latest updates. && From Previous discussion sent at 433 PM AST Tue Oct 25 2022 .SHORT TERM...Tonight through Thursday... Potential hazards during the short-term cycle are still lightning at limited to elevated risk levels, excessive rainfall at limited to significant hazard risk levels, and non-thunderstorm wind at limited risk levels. The interaction between an upper-level low sinking southeastward across the western Atlantic into the Caribbean region and a tropical wave, now moving into the eastern Caribbean, will maintain wet and unstable weather conditions through the short- term cycle. This interaction is expected to lead to excessive rainfall, lightning, and non-thunderstorm wind impacts across the region, enhanced by local and diurnal effects during peak afternoon hours. The highest impact directly depends on where the associated surface-induced trough will stall, supporting prolonged low-level moisture convergence. Although the highest impact area and timing could shift as the event unfolds, the current forecast favors the eastern third of Puerto Rico, Vieques, Culebra, and the U.S. Virgin Islands, where rainfall accumulations could reach 3-6 inches with isolated higher amounts through Thursday afternoon. As a result, a Flash Flood Watch has been issued for all of Puerto Rico and the U.S. Virgin Islands, where urban and flash flooding impacts are likely, and mudslides near areas of steep terrain are possible. A typical daily temperature pattern is expected, with overnight low temperatures as low as the mid 60s across higher elevations and daytime high temperatures as high as 90 degrees across coastal areas. However, persistent cloud cover could result in warmer overnight minimums and cooler daytime maximums. Surface winds will remain variable at 5-15 mph with higher gusts and sea breeze variations through Wednesday. After that, the tropical wave will generate more southeasterly winds at 10-20 mph. Slightly higher wind gust speeds are likely near the shower and thunderstorm activity. .LONG TERM...Friday through Wednesday... From previous discussion...Issued at 436 AM AST Tue Oct 25 2022 At present many small circulations are forming around systems in the Atlantic and Caribbean waters and this will also characterize the first few days of the long-term period. On Friday low level convergence highlighting abundant moisture will be found east of a trough extending to the south over the Mona Channel from a low pressure north of the area. A tropical wave, currently around 30 degrees west and south of 12 degrees north will enter the Caribbean waters Friday night in the easterly flow across the tropical Atlantic. This is expected to begin the formation of low pressure just north of the coast of Venezuela west of the ABC islands. This low pressure will augment the easterly flow over the local area and the central portion of the eastern Caribbean waters and cause the area of convergence to leave our forecast area and cross the Dominican Republic Saturday through Monday. This will usher in somewhat drier air. (The GFS lowers precipitable water values over San Juan from 2.15 on Friday to 1.95 on Sunday morning.) The models do not agree on the intensity of the developing low pressure which the GFS takes into the Central Caribbean waters southwest of our forecast area. Nevertheless the models do not bring the system into the area. If the system develops into a tropical storm according to the GFS it would pass south of the Mona channel Monday night and begin to pull in another pulse of tropical air rich in moisture into the southern and southwest portion of the forecast area through the end of the forecast period. It would also cause seas to increase considerably over the Caribbean waters beginning on Monday. If it does not, scattered showers typical of the season would ride through the area for the remainder of the forecast period (Saturday through Wednesday) in the usual diurnal pattern of overnight and early morning showers in eastern Puerto Rico and the U.S. Virgin Islands and afternoon showers in the western and interior portions of Puerto Rico. At upper levels, the axis of a sharp short-wave trough will have already passed the forecast area to the northwest on Thursday. However a cut-off low may form north of the Bahama Islands that will cause another weak axis to pass through Friday night and Saturday. When it does, a ridge will form over the area Sunday and Monday. This will also prove to be favorable to any tropical development in the Caribbean that can gain enough vorticity to launch, as warm waters and moisture are certainly already there. && .LONG TERM...Friday through Wednesday... From previous discussion...Issued at 436 AM AST Tue Oct 25 2022 At present many small circulations are forming around systems in the Atlantic and Caribbean waters and this will also characterize the first few days of the long-term period. On Friday low level convergence highlighting abundant moisture will be found east of a trough extending to the south over the Mona Channel from a low pressure north of the area. A tropical wave, currently around 30 degrees west and south of 12 degrees north will enter the Caribbean waters Friday night in the easterly flow across the tropical Atlantic. This is expected to begin the formation of low pressure just north of the coast of Venezuela west of the ABC islands. This low pressure will augment the easterly flow over the local area and the central portion of the eastern Caribbean waters and cause the area of convergence to leave our forecast area and cross the Dominican Republic Saturday through Monday. This will usher in somewhat drier air. (The GFS lowers precipitable water values over San Juan from 2.15 on Friday to 1.95 on Sunday morning.) The models do not agree on the intensity of the developing low pressure which the GFS takes into the Central Caribbean waters southwest of our forecast area. Nevertheless the models do not bring the system into the area. If the system develops into a tropical storm according to the GFS it would pass south of the Mona channel Monday night and begin to pull in another pulse of tropical air rich in moisture into the southern and southwest portion of the forecast area through the end of the forecast period. It would also cause seas to increase considerably over the Caribbean waters beginning on Monday. If it does not, scattered showers typical of the season would ride through the area for the remainder of the forecast period (Saturday through Wednesday) in the usual diurnal pattern of overnight and early morning showers in eastern Puerto Rico and the U.S. Virgin Islands and afternoon showers in the western and interior portions of Puerto Rico. At upper levels, the axis of a sharp short-wave trough will have already passed the forecast area to the northwest on Thursday. However a cut-off low may form north of the Bahama Islands that will cause another weak axis to pass through Friday night and Saturday. When it does, a ridge will form over the area Sunday and Monday. This will also prove to be favorable to any tropical development in the Caribbean that can gain enough vorticity to launch, as warm waters and moisture are certainly already there. && .AVIATION...An unsettled weather pattern will persist through the forecast period. Sct-Num SHRA/sct-TSRA will develop thru 25/23z across the northern half of PR and the U.S. Virgin Islands resulting in MVFR conds over JBQ/JSJ/IST/ISX and mtn obsc. Activity will move into the eastern half of PR/USVI 06/04-13z. Winds will persist from the E-ESE at 10-15 kt with sea breeze variations, but locally higher near/in TSRA. Winds will become calm to light and VRB aft 25/23z with sea breeze variations aft 26/13z. && .MARINE...An unsettled weather pattern will persist through the forecast period. Sct-Num SHRA/sct-TSRA will develop thru 25/23z across the northern half of PR and the U.S. Virgin Islands resulting in MVFR conds over JBQ/JSJ/IST/ISX and mtn obsc. Activity will move into the eastern half of PR/USVI 06/04-13z. Winds will persist from the E-ESE at 10-15 kt with sea breeze variations, but locally higher near/in TSRA. Winds will become calm to light and VRB aft 25/23z with sea breeze variations aft 26/13z. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...Flood Watch through Thursday evening for PRZ001>013. VI...Flood Watch through Thursday evening for VIZ001-002. && SHORT TERM...RAM LONG TERM....CVB AVIATION...RAM
Hazardous weather outlook, Oct 25, 4:51 AM CDT, 18 hours 58 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 507 AM AST martes 25 de octubre de 2022 AMZ710>745-PRZ001>013-260915- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Las aguas costeras cercanas y lejanas a la costa del Atlantico y del Caribe- 507 AM AST martes 25 de octubre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes. .Rayos...Tronadas de aisladas a dispersas son posibles a traves de de Puerto Rico. Tronadas aisladas se esperan a traves del norte de la Cordillera Central y sobre el este de Puerto Rico, en horas de la noche. Verifique el pronostico y revise su plan para sus actividades al aire libre. Este atento a las tronadas en su area y este preparado para refugiarse. .Lluvia Excesiva...Inundaciones de areas urbanas, carreteras, riachuelos y arroyos. Inundaciones repentinas aisladas son posibles. .Calor excesivo. Se esperan indices de calor de hasta 102 grados a traves de sectores del norte central de Puerto Rico. El agotamiento por calor es posible con una exposicion prolongada. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en las zonas de olas rompientes, particularmente a traves de la costa de Rincon y de Arecibo a Fajardo y la costa norte de Culebra. .DIAS DOS A SIETE...miercoles a lunes Puerto Rico podria estar observando el peligro por inundaciones significativo el miercoles. Inundaciones repentinas con deslizamientos son posibles. El riesgo se tornara elevado una vez mas el jueves al domingo. Tronadas de aisladas a dispersas se esperan cada dia. Existe un riesgo moderado de corrientes marinas excepto para el domingo. .Comunicado sobre informacion reportada por observadores... No se necesita la activacion de los observadores. AMZ715-725-VIZ001-002-250845- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 507 AM AST martes 25 de octubre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .DIA UNO...Hoy y Esta Noche .Rayos... Se esperan tronadas de aisladas a dispersas a traves de las islas esta noche. Revise su plan para sus actividades al aire libre. Este atento a las tronadas en su area y este preparado para refugiarse. .lluvia excesiva... Acumulacion de agua en carreteras y areas de pobre drenaje. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en las zonas de olas rompientes, particularmente a traves de las playas orientadas el extremo este de Santa Cruz. .DIAS DOS A SIETE...miercoles a lunes La mayoria de las Islas Virgenes Estadounidenses se esperan que observen un riesgo elevado por inundaciones el miercoles y el jueves. Se esperan tronadas de aisladas a dispersas cada dia. Existe un riesgo moderado de corrientes marinas excepto para el viernes. El riesgo de corrientes marinas estara alto el sabado al domingo para Santa Cruz. Existe un riesgo moderado de corrientes marinas excepto el viernes. El riesgo del corrientes marinas aumentara a alto para el sabado al domingo a traves de Santa Cruz. .Comunicado sobre informacion reportada por observadores... No se necesita la activacion de los observadores.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 7:48 PM CDT | Special Marine Warning | JSJ | 42 min | |
| Oct 25, 9:47 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 25, 9:49 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 25, 9:55 PM CDT | Special Marine Warning | JSJ | 95 min | |
| Oct 26, 12:05 AM CDT | Areal Flood Advisory | JSJ | 104 min | |
| Oct 26, 4:12 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 4:34 AM CDT | Special Weather Statement | JSJ | 26 min | |
| Oct 26, 4:47 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 26, 5:03 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 5:18 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 5:30 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 7:26 AM CDT | Areal Flood Advisory | JSJ | 66 min | |
| Oct 26, 7:39 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 8:31 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 26, 8:37 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Oct 26, 9:39 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 26, 6:57 PM CDT | Areal Flood Advisory | JSJ | 4 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.